MAUDE Adverse Event Report: COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC

COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number BLB-024115
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
Unspecified complaint on a g48240.Further details requested.Updated as per the additional information received from the rep on (b)(6) 2022: the bigopsy g48240 failed to function and close correctly, and remained stuck ¿closed¿ even with multiple attempts at correctly operating the device as per the ifu and instructions.The fault caused the need for another of the same product to be opened which then worked correctly for the procedure.The lot of the product was c1823622 expiry 26/4/24.The patient didn¿t require any further treatment once the second product was opened to complete the case.Further patient outcome requested.(b)(6) 2022 updated as per email received from the rep on (b)(6) 2022: no unintended part of the device remained inside the patient body.No adverse effects on the patient or their outcomes, just a slightly longer operating procedure time as a new device was needed to be opened and used.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due additional information received on 25-aug-2022: reply from the rep was received on 25/8/2022 jil01.1.Was the device functionality tested prior to use? yes it was tested and seemed to work initially.2.Did the patient require any additional procedures as a result of this event? no, just another product was opened to finish the case.3.What intervention (if any) was required? another bigopsy opened to finish the case is all.4.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure.5.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.6.If yes, please specify what was observed and where on the device it was observed? n/a.7.Please confirm was the forceps shaft visible in the viewing window of the handle? yes, it was inserted correctly according to the customer.
 
Event or Problem Description
Supplemental report is being submitted due lab evaluation and completion of the investigation on 20-oct-22.Lab evaluation date 06 oct 2022.Visual inspection : no kinks noted on coil wire.Wire can be observed in viewing window.Wire able to advance and retract.Functional inspection : jaws remain closed, will not open or close.
 
Additional Manufacturer Narrative
1.Device evaluation: 1 x blb-024115 of lot number c1823622 was returned to cirl for a lab evaluation.It was returned open and in its original packaging.2.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on (b)(6) 2022 the returned device lab examination findings and observations can be referred through attached photos reference (b)(4)_lab_decon evaluation photos.Lab evaluation date 06 oct 2022.Visual inspection : no kinks noted on coil wire.Wire can be observed in viewing window.Wire able to advance and retract.Functional inspection : jaws remain closed, will not open or close.4.Documents review including ifu review: prior to distribution blb-024115 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for blb-024115 device of lot number c1823622 did not reveal any discrepancies that could have contributed to the issue.There is no evidence to suggest that this issue affects the entire lot # c1823622; upon review of complaints this failure mode has not occurred previously with this lot # c1823622.The instructions for use, ifu0034- which accompanies this device instructs the user in step 3 to ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ according to instructions for use, ifu0034 , the user is given the following advice: "if the package is opened or damaged when received, do not use.Visually inspect the product to ensure no damage is occurred.If abnormality is detected that would prohibit working condition, do not use".There is not sufficient evidence to suggest that the user did not follow the ifu.5.Root cause (possible): a definitive root cause could not be determined from the available information.Possible root causes may be attributed to the device being damaged during preparation or as a result of difficult patient anatomy as it is known that the device was functioning prior to the procedure.¿was the device functionality tested prior to use? - yes it was tested and seemed to work initially¿ it is also possible that the inner coil was kinked but the kink wasn¿t visible on the outer coil during lab evaluation.6.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15215591
Report Number3001845648-2022-00523
Device Sequence Number5120933
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)240426(10)C1823622
Combination Product (Y/N)N
PMA/510(K) Number
CLASS I N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Catalogue NumberBLB-024115
Device Lot NumberC1823622
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/15/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer07/18/2022
07/18/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date09/23/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown